Ohio, 2006Damaging Wind in Ohio, July 2, 2006
July 2, 2006 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 2, 1:20 PM EST, 29 minutes earlier.
Area forecast discussion, Jul 2, 1:20 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT SUN JUL 2 2006
.SHORT TERM (TONIGHT THROUGH MONDAY)...
IN THIS ZONAL FLOW, AS FRONT PUSHES SWD DURING THE FIRST PERIOD, WE
FACE THE TYPICAL UNCERTAIN SVR WX PATTERN. ETA/NAM SHOWS GREATER
CAPE S, BUT BETTER MOIST FLUX N EARLY THIS AFTN. BY 21Z, MOIST FLUX
INCRESES NR MGW, WHERE CAPE IS 2400. AND BY 00Z, THINGS COULD BE
DEVELOPING CNTRL AND SRN OH, WHERE FLUX GOES UP AND CAPE REACHES A
SMALL AREA OF 4500. CAPE DROPS BY 03Z, BUT FLUXING CONTINUES FROM
HLG SWD. WILL TRY TO MAXIMIZE POPS IN THAT REGION AT THAT TIME,
CONSISTENT WITH NEIGHBORS. THINGS DROP S OF CWA BY 09Z MON. LIFTED
INDEX -4 TO -5 DURING THE 1ST PERIOD.
&&
.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
FRONTAL BOUNDARY STRETCHED ALONG THE UPPER OHIO VALLEY EXPECTED TO
WANDER BACK AND FORTH ACROSS THE FORECAST AREA AS SHORT WAVES MOVE
THROUGH IN UPPER FLOW. KEPT CHANCE POPS FOR MONDAY NIGHT...LIKELY
TUESDAY EXCEPT FAR SOUTHERN COUNTIES...THEN CHANCE AGAIN WEDNESDAY.
SURFACE HIGH WILL FINALLY PUSH FRONT SOUTHWARD ON THURSDAY AND WILL
PROVIDE DRY CONDITIONS FOR THE LATTER PART OF THE WEEK AND THE
WEEKEND.
.AVIATION...
HARD TO TIME EXACT TIMING OF AFTN/EVE TSTMS, BUT TRIED TO FOLLOW
UPPER VORT MAX AND MOIST FLUXES ARE MENTIONED IN SHORT TERM. THUNDER
SHOULD LAST LESS THAN 3 HRS, FOLLOWED BY SOME LINGERING RAIN, THEN
SOME CLEARING, AND A BIT OF DAWN FOG. MON AFT 15Z, SOME SCT CU BTWN
3 AND 5 THSD FT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 2, 2:14 AM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 AM EDT SUN JUL 2 2006
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-030715-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
314 AM EDT SUN JUL 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE
UPPER OHIO VALLEY REGION. THERE IS A SLIGHT RISK OF THAT SOME OF
THESE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE
FROM HAIL AND DAMAGING WIND.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS CHANCES WILL CONTINUE THROUGH MID WEEK WITH A
STALLED FRONT STRETCHED ACROSS THE REGION. THROUGH
TUESDAY...THERE IS A SLIGHT RISK OF THAT SOME OF THESE STORMS MAY
BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND
DAMAGING WIND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR THE NEXT SEVERAL DAYS.
15
In the hours before
Special weather statement, Jul 2, 1:32 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT SUN JUL 2 2006
PAZ009-015-016-022045-
FOREST-CLARION-JEFFERSON PA-
INCLUDING THE CITIES OF...TIONESTA...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY
232 PM EDT SUN JUL 2 2006
THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL MOVE THROUGH
NORTHERN PENNSYLVANIA. LOOK FOR WIND GUSTS IN THE NEIGHBORHOOD OF
50 MPH AND HAIL. THIS AREA IS IN A SEVERE THUNDERSTORM WATCH AND
MAY NEED A WARNING SOON.
OHZ048-057>059-068-069-PAZ021-029>032-WVZ003-004-012-021-022-
022045-
COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-ALLEGHENY-
WASHINGTON-WESTMORELAND-GREENE-FAYETTE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-
INCLUDING THE CITIES OF...COSHOCTON...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...
PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...
FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
232 PM EDT SUN JUL 2 2006
THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL MOVE THROUGH
NORTHERN PENNSYLVANIA. LOOK FOR WIND GUSTS IN THE NEIGHBORHOOD OF
50 MPH AND HAIL. PONDING OF WATER CAN OCCUR IN LOW SPOTS,
ESPECIALLY IN EASTERN OHIO, FROM MUSKINGUM COUNTY EASTWARD TOWARD
THE OHIO RIVER.
Thunderstorm Wind, Guernsey
- When
- July 2, 1:49 PM EST
- Where
- Guernsey County, Byesville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.967, -81.533
Tree blown down on car. Several other trees blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, July 2, 20062 injured · $5.2 million · 60 kt wind · 11 events
- Hail and Damaging Winds in Maryland, July 2, 2006$6.6 million · 1 in hail · 8 events
- Hail and Damaging Winds in Ohio, July 2, 2006$143,000 · 52 kt wind · 18 events
- Flash Flooding and Hail in Colorado, July 2, 20061 injured · $125,000 · 0.88 in hail · 8 events
- Hail and Damaging Winds in Indiana, July 2, 2006$68,000 · 69 kt wind · 9 events
- Damaging Winds and Lightning Strike in Ohio, July 2, 2006$85,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Virginia, July 2, 2006$84,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Iowa, July 2, 2006$43,000 · 1 in hail · 8 events
- Damaging Wind and Lightning Strike in New York, July 2, 20063 injured · $15,000 · 50 kt wind · 2 events
- Lightning Strike in Colorado, July 2, 20062 injured · 1 event
- Damaging Winds in Missouri, July 2, 2006$15,000 · 61 kt wind · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 2, 200660 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520994.